Alert archive / Ohio / Gale Watches in 2018
Gale Watch 4, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Nov 25, 2018, 3:36 PM EST. It took effect at Nov 26, 2018, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 3:36 PM EST (20:36 UTC)
- In effect from
- Nov 26, 2018, 4:00 PM EST
- Expired
- Nov 26, 2018, 3:37 AM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
967 WHUS71 KCLE 252036 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 336 PM EST Sun Nov 25 2018 ...A strong low will track across Lake Erie Monday... LEZ061-146>149-166>169-260445- /O.NEW.KCLE.GL.A.0004.181126T2100Z-181127T1400Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 336 PM EST Sun Nov 25 2018 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... The National Weather Service in Cleveland has issued a Gale Watch, which is in effect from Monday afternoon through Tuesday morning. * WINDS...Northwest winds will increase to 35 knot gales late Monday afternoon and continue through the overnight. * WAVES/SEAS...Waves building to 7 to 10 feet Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when there is an upcoming risk of gale force winds of 34 to 47 knots. Mariners should monitor the forecast and begin planning appropriate action in the event of a gale warning. && $$
2 follow-up statements
463 WHUS71 KCLE 260258 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 958 PM EST Sun Nov 25 2018 ...A strong low will track across Lake Erie Monday... LEZ061-146>149-166>169-261100- /O.CON.KCLE.GL.A.0004.181126T2100Z-181127T1400Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 958 PM EST Sun Nov 25 2018 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WINDS...Northwest winds will increase to 35 knot gales late Monday afternoon and continue through the overnight. * WAVES/SEAS...Waves building to 7 to 10 feet Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when there is an upcoming risk of gale force winds of 34 to 47 knots. Mariners should monitor the forecast and begin planning appropriate action in the event of a gale warning. && $$
731 WHUS71 KCLE 260837 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 337 AM EST Mon Nov 26 2018 ...A strong surface low will track across Lake Erie today... LEZ146-166-262045- /O.UPG.KCLE.GL.A.0004.181126T2100Z-181127T1400Z/ /O.NEW.KCLE.GL.W.0012.181126T2100Z-181127T1400Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Avon Point to Willowick OH- 337 AM EST Mon Nov 26 2018 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST TUESDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 4 PM this afternoon to 9 AM EST Tuesday. The Gale Watch is no longer in effect. * WINDS...Northwest winds will increase to 35 knot gales late Monday afternoon and continue through the overnight. * WAVES/SEAS...Waves building to 7 to 10 feet Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ061-147>149-167>169-262045- /O.UPG.KCLE.GL.A.0004.181126T2100Z-181127T1400Z/ /O.NEW.KCLE.GL.W.0012.181127T0000Z-181127T1400Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 337 AM EST Mon Nov 26 2018 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 7 PM this evening to 9 AM EST Tuesday. The Gale Watch is no longer in effect. * WINDS...Northwest winds will increase to 35 knot gales late Monday afternoon and continue through the overnight. * WAVES/SEAS...Waves building to 7 to 10 feet Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$ LEZ142>145-162>165-262045- /O.NEW.KCLE.GL.W.0012.181126T2100Z-181127T1400Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 337 AM EST Mon Nov 26 2018 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST TUESDAY... The National Weather Service in Cleveland has issued a Gale Warning, which is in effect from 4 PM this afternoon to 9 AM EST Tuesday. * WINDS...Northwest winds will increase to 35 knot gales late Monday afternoon and continue through the overnight. * WAVES/SEAS...Waves building to 6 to 10 feet Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning is issued when winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. Mariners without the proper experience and vessel remain in port or should seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Nov 25, 1:00 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Nov 25, 1:00 PM EST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 100 PM EST Sun Nov 25 2018 .SYNOPSIS... A warm front will move north towards the area today. Low pressure will track out of the Plains across Lake Erie on Monday, pulling a strong cold front east across the area. The low will move northeast of the area Tuesday, while a trough of low pressure rotates slowly south across the Great Lakes and the local region through Wednesday. && .NEAR TERM /THROUGH MONDAY/... Stratus is eroding from the south while mid and high cloud is increasing from the west. Raised highs for today a couple degrees in areas that are seeing a little sun. Original Discussion... An upper level low pressure system north of the Great Lakes will move little through Monday. A shortwave trough rotating east in the southern end of the upper level low pressure system will cause a surface low pressure to move northeast to northwest Ohio by Monday morning. Meanwhile, a cold front sliding east at this time will gradually become stationary over the local area from southwest to northeast today. The surface low will move northeast along the stationary front forcing the front back north as a warm front tonight. The low will bring with it deep moisture and warm air advection ahead of the low tonight. Then, as much colder air wraps around the west side of the low into the forecast area, any precipitation will start to change over to all snow; mainly in the northeast snowbelt. Western areas will start to see fair weather push into the area from the west as the moisture tries to exit to the east by late Monday afternoon. Cold air advection will take place in earnest during the afternoon on Monday. Expecting temperatures to remain nearly steady in the 40s tonight and then fall from the 40s in the morning Monday into the lower to middle 30s by Monday evening. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Cold air advection will be moving in Monday night into Tuesday on the back side of a strong system exiting the region. Surface winds around 20 to 25 mph with gusts up to 35 mph will be westerly to west-northwest Monday night through middle of the week. 850 MB temperatures will gradually fall to between -10 C and -12 C by Monday night into Tuesday morning. This will cause moderate instability by Tuesday into Wednesday as 850 MB temperatures drop to around -13 C. Scattered bands of snow showers are expected in the primary and possible the secondary snowbelt areas starting Monday night but becoming more established on Tuesday into Tuesday night. And widespread lake effect snow bands by Wednesday. Forecast sounding profiles show the lower inversion around 5K feet initially but by Tuesday, but the inversion rises to around 8K feet or so Tuesday night into Wednesday. The medium range guidance show a decent uptick in moisture depth and overall profile Tuesday night and Wednesday across much of the snowbelt region from the Cleveland area eastward into the higher elevations of NW Pennsylvania. Surface winds will increase from the west-northwest on Wednesday with 850 mb temps around that -12C to -13C. At this time, we will mention an increase potential for moderate to heavy lake effect snow in the primary snowbelt areas by mid week and at least light snow for the secondary snowbelt areas. Some guidance is showing the potential for 6 to 12 plus inches of snowfall for the primary snowbelt. It is still 3 days away and we will fine tune timing, amounts, and location over the next day or so. && .LONG TERM /THURSDAY THROUGH SATURDAY/... The lake effect snow showers will be winding down by early Thursday as the surface trajectories shift to southwesterly. The next upper level wave and storm system will begin to impact the region by Friday. A light wintry mix could be possible with the onset of the precip before temperatures warm up enough to be all rain. There are some timing and upper level pattern differences among the models for the end of the week. We will mention a gradual moderation in temperatures for the end of the week with more seasonable temperatures and some light rain chances Friday into Saturday. The overall weather pattern looks active and unsettled for the region beyond the 7 day forecast period. && .AVIATION /18Z Sunday THROUGH Friday/... MVFR stratus deck is eroding from the south and will likely scatter out at CLE between 18-19Z. Mid and high cloud will thicken and lower through tonight as a warm front lifts north into the area. Low pressure will track out of the Plains and be near Toledo by 12Z bringing widespread rain to the area. Ceilings will drop to MVFR all areas as precipitation begins except IFR at TOL. The rain will tend to become more scattered from the southwest during the morning on Monday. Light and variable winds early this afternoon will develop out of the east/southeast this afternoon. Winds will increase and become breezy tonight as the system approaches with wind gusts to 20-25 knots possible. Winds will shift as low pressure tracks northeast towards Lake Erie, eventually becoming northwesterly later Monday with the passage of a cold front. OUTLOOK...Non-VFR into Monday. Northeast Ohio and northwest Pennsylvania will see non-VFR Tuesday into Wednesday. && .MARINE... Winds will go variable considerably starting today and tonight as a warm front and low pressure approach the lake. A strong low pressure system will pass by the lake Monday, west to northwest winds will increase to around 30 to 35 knots in the afternoon and continue into Monday night. We will be close to Gale criteria and will need to monitor future trends for possible Gale warnings. Expecting winds to diminish to 20 to 30 knots by Tuesday morning. Small craft advisories will likely be needed Monday through the middle of the week. Northwest winds will increase again on Wednesday to 20 to 30 knots over the lake. Winds begin to relax and shift to more southerly and southwester by Thursday and Friday ahead of the next low pressure system. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...KEC/Lombardy SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Lombardy MARINE...Griffin
Hazardous weather outlook, Nov 25, 5:47 AM EST, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 547 AM EST Sun Nov 25 2018 OHZ012>014-089-PAZ001>003-261100- Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 547 AM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A prolonged period of cold, westerly flow may result in accumulating lake effect snow Monday Night into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-261100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 547 AM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-017>023-027>033-036>038-047-261100- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 547 AM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.